Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 18, 2008, 11:17 AM CDT for Franklin County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2008, 11:17 AM CDT (16:17 UTC)
- Expired
- Mar 18, 2008, 12:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 10:16 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -191 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 181617
SVRTSA
ARC047-181715-
/O.NEW.KTSA.SV.W.0064.080318T1617Z-080318T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1215 PM CDT
* AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF CASS...MOVING
NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3549 9369 3554 9398 3576 9383 3578 9372
3576 9368
TIME...MOT...LOC 1617Z 222DEG 42KT 3559 9381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:30 AM CDT, 47 minutes earlier.
Area forecast discussion, Mar 18, 10:30 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT TUE MAR 18 2008
.UPDATE...
SYNOPTIC FLOOD EVENT WELL UNDERWAY ACROSS THE
FORECAST AREA. SURFACE BOUNDARY CURRENTLY
STRETCHES FROM CHOCTAW COUNTY IN FAR SE OK NEWD
INTO SRN PORTIONS OF SEBASTIAN AND FRANKLIN
COUNTIES IN WRN AR. TREMENDOUS MOISTURE AND
WARM AIR ADVECTION IS OCCURRING OVER THIS
BOUNDARY (60KT H85-H7 JET)...AND 3 TO 5 INCHES OF
RAIN HAS ALREADY FALLEN OVER MUCH OF ERN OK. BEST
AREA OF LARGE SCALE LIFT WILL SLOWLY SHIFT E AS
THE UPPER LOW MOVES INTO NRN TX...AND EXPECT THE
AXIS OF HEAVY RAINFALL TO SHIFT IN FAR ERN OK AND
WRN AR LATER TODAY.
RECENTLY ISSUED TORNADO WATCH WILL AFFECT THE FAR
SERN PORTIONS OF THE FORECAST AREA THROUGH THE
AFTERNOON...NEAREST THE SLOW MOVING FRONTAL BOUNDARY.
ADEQUATE LOW-LEVEL SHEAR IS PRESENT FOR A FEW SEVERE
THUNDERSTORMS...AND POSSIBLY A TORNADO.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 50 42 62 40 / 100 80 20 0
FSM 61 41 60 33 / 100 100 50 0
MLC 56 41 61 38 / 100 100 20 0
BVO 51 40 62 35 / 100 50 10 0
FYV 57 38 57 29 / 100 100 40 0
BYV 57 38 56 29 / 100 100 60 0
MKO 51 42 61 37 / 100 90 20 0
MIO 50 39 58 36 / 100 60 20 0
F10 51 42 61 38 / 100 90 20 0
HHW 69 42 61 35 / 100 100 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...18
LONG TERM....21Hazardous weather outlook, Mar 18, 10:50 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1050 AM CDT TUE MAR 18 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1050 AM CDT TUE MAR 18 2008
...FLOOD WATCH FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH TONIGHT...
...ISOLATED SEVERE WEATHER POSSIBLE THROUGH THIS AFTERNOON ACROSS
FAR SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LARGE SWATH OF 2 TO 4 INCHES RAIN HAS FALLEN IN THE LAST 12 HOURS
ACROSS MUCH OF NORTHEAST AND EAST CENTRAL OKLAHOMA...WITH A FEW
ISOLATED SPOTS RECEIVING OVER 5 INCHES OF RAIN. THIS HEAVY RAINFALL
IS OCCURRING IN A LARGE AREA OF ATMOSPHERIC LIFT...MAINLY NORTH OF A
SLOW MOVING FRONT LOCATED OVER SOUTHEAST OKLAHOMA. THE AXIS OF HEAVY
RAINFALL IS EXPECTED TO GRADUALLY SHIFT EAST INTO FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS LATER TODAY AND OVERNIGHT AS THE UPPER
SYSTEM LIFTS INTO NORTH TEXAS. AN ADDITIONAL 2 TO 4 INCHES OF
RAIN...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE THROUGH WEDNESDAY
MORNING.
ROAD FLOODING ALONG WITH MAINSTEM RIVER FLOODING WILL OCCUR DUE TO
THE EXCESSIVE RUNOFF.
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
AFTERNOON...MAINLY ACROSS FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS. THE MAIN SEVERE WEATHER THREAT SHOULD BE FROM DAMAGING
WIND GUSTS...ALTHOUGH FAVORABLE LOW LEVEL WIND PROFILES SUGGEST A
SMALL TORNADO THREAT...ESPECIALLY NEAR THE SLOW MOVING FRONTAL
BOUNDARY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. PLEASE REPORT ANY FLOODING TO THE
NATIONAL WEATHER SERVICE IN TULSA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A PERIOD OF QUITE AND DRY WEATHER IS EXPECTED FOR THE REMAINDER OF
THE WEEK. AN UPPER LEVEL SYSTEM MAY AFFECT PARTS OF THE AREA OVER
THE WEEKEND...WITH A LEAST A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Mar 18, 7:26 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT TUE MAR 18 2008
OKZ066-070-071-073-181330-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-PITTSBURG OK-
726 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH AND NORTHWESTERN PITTSBURG
AT 726 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF SCIPIO...MOVING NORTH AT 45 MPH.
A LARGE PORTION OF SOUTHEASTERN OKMULGEE...CENTRAL MUSKOGEE...
MCINTOSH AND NORTHWESTERN PITTSBURG COUNTIES WILL BE AFFECTED BY
THIS STORM AND OTHER STRONG STORMS THROUGH 830 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3573 9532 3486 9582 3498 9606 3514 9603
3516 9600 3527 9600 3530 9597 3538 9597
3539 9599 3571 9594
TIME...MOT...LOC 1226Z 202DEG 46KT 3504 9595Special weather statement, Mar 18, 9:10 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT TUE MAR 18 2008
OKZ074>076-181445-
HASKELL OK-LATIMER OK-LE FLORE OK-
910 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER
AT 910 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF PANOLA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...WHITEFIELD...KEOTA...KANIMA...
TAMAHA...WILBURTON...DAMON...PANOLA...RED OAK...MILTON AND BOKOSHE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3497 9545 3504 9540 3504 9535 3511 9535
3535 9517 3536 9514 3539 9514 3541 9509
3546 9509 3546 9505 3514 9467 3473 9521
TIME...MOT...LOC 1410Z 220DEG 49KT 3492 9519Local storm report, Mar 18, 9:50 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD TULSA 36.13N 95.92W
03/18/2008 TULSA OK AMATEUR RADIO
STREET FLOODING WITH WATER OVER THE CURBS IN THE 73RD
STREET AND WEEDING AREA.
0900 AM FLASH FLOOD TULSA 36.13N 95.92W
03/18/2008 TULSA OK AMATEUR RADIO
STREET FLOODING LIFTING MAN HOLE COVERS ON THE 15TH
STREET CORRIDOR BETWEEN SHERIDAN RD AND YALE AVE.
&&
DMJSpecial weather statement, Mar 18, 10:06 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 AM CDT TUE MAR 18 2008
OKZ049-075-076-181600-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
1006 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
LE FLORE...EASTERN PUSHMATAHA AND EASTERN LATIMER
AT 1006 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES EAST OF BENGAL TO 3 MILES NORTHEAST OF
SNOW TO 5 MILES NORTH OF RATTAN...MOVING NORTHEAST AT 55 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...
BENGAL...PANOLA...RED OAK...POTEAU...MUSE...WHITESBORO...TALIHINA...
HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...WISTER...SHADY
POINT...PANAMA...CLAYTON...CORINNE...RATTAN...CLOUDY...SNOW...
NASHOBA...HONOBIA...TUSKAHOMA...KIAMICHI...ALBION AND OLETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3417 9551 3490 9527 3522 9464 3484 9454
3449 9486 3448 9503 3430 9503 3423 9509
3422 9512 3416 9515
TIME...MOT...LOC 1506Z 213DEG 48KT 3483 9500 3444 9536
3428 9538Local storm report, Mar 18, 10:12 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD HENRYETTA 35.44N 95.98W
03/18/2008 OKMULGEE OK PUBLIC
FLOODING ON SOUTH 1ST STREET AND THE LAKE ROAD AREA.
&&
DMJSpecial weather statement, Mar 18, 10:52 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT TUE MAR 18 2008
ARZ019-020-029-181645-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1052 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHEASTERN CRAWFORD
AT 1052 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF JENSON TO 22 MILES SOUTHWEST OF
PATTERSON...MOVING EAST AT 55 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3569 9369 3537 9370 3538 9378 3531 9379
3530 9389 3524 9390 3520 9396 3523 9400
3517 9402 3507 9419 3507 9423 3504 9422
3491 9444 3535 9444
TIME...MOT...LOC 1552Z 249DEG 67KT 3526 9453 3477 9450The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:15 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Mar 17, 7:37 PM CDT | Special Weather Statement | TSA | Benton | 23 min |
| Mar 17, 10:40 PM CDT | Special Weather Statement | TSA | Benton | 50 min |
| Mar 17, 11:53 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Mar 18, 12:20 AM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Mar 18, 3:56 AM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| Mar 18, 4:26 AM CDT | Special Weather Statement | TSA | Benton, Washington | 49 min |
| Mar 18, 4:50 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 6 hr |
| Mar 18, 5:03 AM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 57 min |
| Mar 18, 8:35 AM CDT | Flash Flood Warning | TSA | Carroll, Crawford, Franklin, Madison, Sebastian | 6 hr |
| Mar 18, 10:52 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 53 min |
| Mar 18, 11:46 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 59 min |
| Mar 18, 11:55 AM CDT | Tornado Warning | TSA | Franklin | 40 min |
| Mar 18, 2:14 PM CDT | Flash Flood Warning | TSA | Carroll, Crawford, Franklin, Madison, Sebastian | 6 hr |
| Mar 18, 3:44 PM CDT | River Flood Warning | TSA | Crawford, Sebastian | 71 hr |
| Mar 18, 3:50 PM CDT | River Flood Warning | TSA | Crawford | 24 hr |
| Mar 18, 4:49 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.